MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the nv-2-8-helix concerto coil experienced resistance in the proximal segment of the progreat micro catheter.A new nv-2-6-helix concerto coil was then used, and the coil became stuck in the distal catheter causing inadvertent coil detachment in the microcatheter.The second coil was withdrawn within the microcatheter.The procedure was continued with a microcatheter and coils from a different company.The patient was reported as stable.Ancillary devices include a progreat 2.8 fr microcatheter.
 
Event or Problem Description
Additional information received reported the patient's vessel tortuosity was normal.The devices were prepared as indicated in the ifu.Continuous flush was used during the procedure.There were no detachment attempts made, and any damage was observed in the catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): two concerto coils were returned for analysis within a shipping box; within an opened concerto implant coil inner pouch and within a resealable pouch.The 2.8 progreat catheter used during the event was not returned.Visual inspection/damage location details: the (terumo) 2.8 progreat micro catheter was not returned for analysis.The minimum id (inner diameter) of the 2.8 progreat micro catheter is 0.027¿, as per an online source.Per the concerto coil ifu (instructions for use), the minimum catheter id required for use is 0.0165¿.Therefore, the progreat micro catheters are compatible for use with the concerto coils.(pli-10) the concerto implant coil was returned within the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not attempted.The concerto pushwire was found to be kinked within introducer sheath at ~186.3cm and within introducer sheath at ~186.7cm from proximal end.The coin was found still against the lumen stop.The shield coil was found stretched with the detachment stick still attached.The implant coil was found broken and not returned.No other anomalies were observed.(pli-20) the concerto implant coil was returned within the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not attempted.The concerto pushwire was found to be bent at ~6.5cm and within introducer sheath at ~85.2cm from proximal end.The implant coil was found to be stretched within introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the concerto implant coils could not be used for resistance testing with an in-house catheter due to their damaged condition.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the pushwire was returned with the implant coil broken and not returned.Possible causes for premature detachment are coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.The customer reported resistance at distal segment of catheter.There was no malfunction of the device or non-conformance to specification identified that led to a premature detachment.There is no indication that the event is related to a potential manufacturing issue.Based on the device analysis and the reported information, the customers report of ¿catheter resistance¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery or a lack of continuous flush during delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11300599
Report Number2029214-2021-00155
Device Sequence Number12001706
Product Code KRD
UDI-Device Identifier00847536013322
UDI-Public00847536013322
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA721309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/10/2021
10/27/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/26/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1